U.S. doctors online nowAsk doctors free
Canada
A 18-year-old member asked:

i have been prescribed a dosage of 50mg of prednisone, as well as a topical antibiotic for poison oak. does this affect my birth control?

1 doctor answer1 doctor weighed in
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 40 years experience
No: It won't, good that you asked, in general if in doubt in the future, use another form of contraception in addition till sure you are safe, good luck

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

My son recently developed a circular rash on his leg shortly after taking an antibiotic. Does this mean he's allergic to the antibiotic or could it be from something else?

3 doctor answers6 doctors weighed in
Dr. Scott Katz
Pediatrics 26 years experience
Possibly allergic: The rash should be examined to see if it is indeed allergic, and if so, is it related to the medicine or something else. Although this could be an allergic reaction, studies show that as many as 90% of people who report they are allergic to a medication actually have no allergy when tested.
A 27-year-old member asked:

Does my high body weight increase my baby's chances for birth defects?

3 doctor answers5 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Possibly: If you have early diabetes because of your weight then this can cause birth defects.
A 41-year-old member asked:

I've had multiple bladder infections and have taken antibiotics and been drinking cranberry juice. Is there something else that could be causing it?

2 doctor answers6 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Several things: First you should urinate immediate before and after sex. Only wear cotton underwear. Avoid tampons for a few months.
A member asked:

Does my baby need antibiotics if he has an ear infection?

4 doctor answers17 doctors weighed in
Dr. Gregg Alexander
Pediatrics 33 years experience
Not necessarily: Ear infections that aren't causing pain may clear without antibiotics (or the risks that antibiotics carry for allergic reactions, germ resistance building, diarrhea, etc.) See your pediatrician to determine whether an antibiotic is needed or if careful watching may be just as good - or better!
A 21-year-old member asked:

What birth defects are common are common with congenital cytomegalovirus infections?

3 doctor answers6 doctors weighed in
Dr. Barton Cook
Pediatric Cardiology 31 years experience
10 %: Only 10% of infants born with CMV have symptoms. They include small birth weight, small head, seizures, jaundice, and liver or spleen enlargement.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.